MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 25; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 25; HEART-VALVE, MECHANICAL
Model Number ONXAAP-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Vision (2139)
Date of Event 09/06/2014
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report received via email on 19jan2024 from artivion clinical project manager, e.T., patient is subject #040 in the post-market clinical follow-up study protocol of the on-x ascending aortic prosthesis (aap) retrospective study and was implanted on (b)(6)2013 with a prefabricated aap device sn #(b)(6).On (b)(6)2014 (607 days post implant) presented to the ed with complaints of loss of vision to the left eye.According to the medical records provided he has an extensive history of recurrent infectious endocarditis and severe thrombocytopenia.Inr was 3.0 on (b)(6)2014.Ct of the head without contrast was normal, ekg showed atrial fibrillation with a rate of 104 (new), echocardiogram showed no evidence of stenosis or regurgitation and no thrombus identified.Cta of head and neck showed carotid occlusion of the left internal carotid artery in the neck, appearance unchanged since 2013.Patient was discharged home on 10sep2014 to follow up with his cardiologist, no changes to his coumadin were made.Diagnosis of retinal artery branch occlusion of the left eye.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
Per the adjudication received, this event is not valve related.Per medical device reporting for manufacturers - fda guidance for industry and food and drug administration staff, section 2.16 an mdr report is not required when "you have information that would enable a person who is qualified to make a medical judgment to reasonably conclude that your device did not cause or contribute to a death or serious injury, or that a malfunction would not be likely to cause or contribute to a death or serious injury, if it were to recur." therefore, further investigation is not warranted.
 
Event or Problem Description
According to the initial report received via email on (b)(6) 2024 from artivion clinical project manager, (b)(6)., patient is subject (b)(6) in the post-market clinical follow-up study protocol of the on-x ascending aortic prosthesis (aap) retrospective study and was implanted on (b)(6) 2013 with a prefabricated aap device sn (b)(6).On (b)(6) 2014 (607 days post implant) presented to the ed with complaints of loss of vision to the left eye.According to the medical records provided he has an extensive history of recurrent infectious endocarditis and severe thrombocytopenia.Inr was 3.0 on (b)(6) 2014.Ct of the head without contrast was normal, ekg showed atrial fibrillation with a rate of (b)(4) (new), echocardiogram showed no evidence of stenosis or regurgitation and no thrombus identified.Cta of head and neck showed carotid occlusion of the left internal carotid artery in the neck, appearance unchanged since 2013.Patient was discharged home on (b)(6) 2014 to follow up with his cardiologist, no changes to his coumadin were made.Diagnosis of retinal artery branch occlusion of the left eye.Receipt of the adjudication form deemed the event not valve related.

Brand Name
ONX ASCENDING AORTIC 25
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd.
kennesaw, GA 30144
7704193355
MDR Report Key18592328
Report Number1649833-2024-00009
Device Sequence Number6810946
Product Code LWQ
UDI-Device Identifier00851788001532
UDI-Public00851788001532
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXAAP-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/02/2024
Date Device Manufactured05/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale